MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012452-12
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code 2017- incorrect prep.Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.In this case, the device was inflated once prior to the balloon rupture without any issue/ leak noted, which would suggest that the device was not damaged prior to the balloon rupture.It should be noted that the cdc, nc trek rx, global, instructions for use states: prepare an inflation device with the recommended contrast medium according to the manufacturer¿s instructions.Evacuate air from the balloon segment using the following procedure: fill a 20 cc syringe or the inflation device with approximately 4 cc of the recommended contrast medium.After attaching the syringe or inflation device to the balloon inflation lumen, orient the dilatation catheter with the distal tip and the balloon pointing in a downward vertical position.In this case, the reported ifu violation of the preparation of the device while in the anatomy did not cause or contributed to the reported balloon rupture.The investigation determined the reported balloon rupture appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during the second inflation, the balloon became damaged or compromised against the 90% stenosed anatomy and/or other devices used resulting in the reported balloon rupture during the second inflation at 14 atmospheres.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with 90% stenosis in the left anterior descending artery.Reportedly, a 3.75 x 12 mm nc trek balloon dilatation catheter (bdc) was prepped (air aspiration) inside the anatomy.The bdc was advanced; however, the balloon ruptured during the second inflation at 14 atmospheres.The bdc was simply removed and a same size non-abbott balloon was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10771542
Report Number2024168-2020-09115
Device Sequence Number4123954
Product Code LOX
UDI-Device Identifier08717648152023
UDI-Public08717648152023
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012452-12
Device Catalogue Number1012452-12
Device Lot Number91002G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2020
Initial Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1